Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 263, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 6:55 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 18, 2011, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:10 PM CDT | HAIL 1 | 7 Sw Cedar Vale, KS | |
| Jun 18, 7:15 PM CDT | HAIL 0.75 | Cedar Vale, KS | DELAYED REPORT OF 3/4 INCH HAIL IN CEDAR VALE. |
| Jun 18, 7:33 PM CDT | HAIL 1 | 4 S Cedar Vale, KS | PEA TO QUARTER SIZE HAIL. |
| Jun 18, 8:05 PM CDT | HAIL 1.5 | Elgin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -692 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WUUS53 KICT 182355 SVRICT KSC019-035-190100- /O.NEW.KICT.SV.W.0263.110618T2355Z-110619T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF HARDY...OR 21 MILES SOUTHEAST OF WINFIELD...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE... SEDAN...CEDAR VALE...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3725 9680 3725 9597 3699 9596 3699 9681 TIME...MOT...LOC 2355Z 273DEG 26KT 3704 9669 WIND...HAIL 60MPH 1.75IN $$ BILLINGS
3 follow-up statements
356 WWUS53 KICT 190014 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 714 PM CDT SAT JUN 18 2011 KSC019-035-190100- /O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/ CHAUTAUQUA KS-COWLEY KS- 714 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COWLEY AND CHAUTAUQUA COUNTIES UNTIL 800 PM CDT... AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST OF SEDAN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SEDAN...CEDAR VALE...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3699 9675 3722 9673 3725 9597 3699 9596 TIME...MOT...LOC 0014Z 268DEG 20KT 3703 9657 WIND...HAIL 60MPH 2.50IN $$ JAKUB
991 WWUS53 KICT 190030 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT SAT JUN 18 2011 KSC019-035-190100- /O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/ CHAUTAUQUA KS-COWLEY KS- 730 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN COWLEY AND CHAUTAUQUA COUNTIES UNTIL 800 PM CDT... AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF CEDAR VALE...OR 17 MILES SOUTHWEST OF SEDAN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SEDAN...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3722 9654 3725 9597 3699 9596 3699 9665 TIME...MOT...LOC 0030Z 268DEG 20KT 3703 9646 WIND...HAIL 60MPH 2.50IN $$ JAKUB
433 WWUS53 KICT 190042 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 742 PM CDT SAT JUN 18 2011 KSC035-190052- /O.CAN.KICT.SV.W.0263.000000T0000Z-110619T0100Z/ COWLEY KS- 742 PM CDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3722 9652 3725 9597 3699 9596 3699 9652 TIME...MOT...LOC 0042Z 268DEG 20KT 3703 9638 $$ KSC019-190100- /O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/ CHAUTAUQUA KS- 742 PM CDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAUTAUQUA COUNTY UNTIL 800 PM CDT... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF ELGIN...OR 14 MILES SOUTHWEST OF SEDAN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... SEDAN...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3722 9652 3725 9597 3699 9596 3699 9652 TIME...MOT...LOC 0042Z 268DEG 20KT 3703 9638 WIND...HAIL 60MPH 1.75IN $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:53 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 18, 6:53 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SAT JUN 18 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS. FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS EVENING...POSSIBLY LASTING UNTIL AROUND 07Z. THIS WILL AFFECT THE KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT. SO WILL INCLUDE A TEMPO GROUP FOR THIS CHANCE. WILL NOT PUT ANY GUSTY WINDS IN THE TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO ANY STRONG/SVR STORM. THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN MORNING. STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN. KETCHAM && .PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/ DISCUSSION... THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS TONIGHT...TOMORROW AND INTO MONDAY. SYNOPSIS: SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW. A DISTURBANCE THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS. THERE ARE ALSO MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS. SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S OVER THIS AREA...WITH LOW 70S DEWPOINTS. LOWER LEVEL MOISTURE IS PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE ON THE VISIBLE SATELLITE. ACROSS THE REMAINDER OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY. TONIGHT: CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE YESTERDAY. THE LATEST SURFACE ANALYSIS AND MODEL GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN OKLAHOMA/SOUTHEASTERN KANSAS. THIS AREA HAS THE DEEPEST MOISTURE PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU DEVELOPING ON SATELLITE. WITH THIS ANALYSIS...EXPECTING DEVELOPMENT ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL KANSAS. THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR. THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES. GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS AND MOVE EASTWARD TOWARD 00-06Z. THIS ACTIVITY COULD IMPACT CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD. THIS HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE AGAIN TONIGHT. SUNDAY: THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE NOSE OF A LOW LEVEL MOISTURE TRANSPORT. THIS ACTIVITY IS MARGINAL AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS. THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS. WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY LINE WILL APPROACH FROM THE WEST. THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON. THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY 00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP IN THE WARM SECTOR. FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE EASTWARD ACROSS THE AREA DURING THE EVENING. TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP SOUTHWESTERLY FLOW MIXING OUT. THE DRYLINE IS EXPECTED TO STAY WEST OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE DRYLINE. THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW TO MID 100S. MONDAY - TUESDAY: THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS PERIOD. THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND EVENING. THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY. WITH MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE 80S THROUGHOUT THE AREA BY TUESDAY. WEDNESDAY - SATURDAY: THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH DRY CONDITIONS EXPECTED THROUGH THE PERIOD. BY LATE THURSDAY THROUGH SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG THEMSELVES. THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM TEMPERATURES FOR THE PERIOD. HAVE GONE WITH CONSENSUS FOR TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS. SPECIFIC FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED UNTIL THERE IS BETTER CONSENSUS. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY STORMS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 97 75 99 / 40 30 30 30 HUTCHINSON 68 96 74 96 / 50 30 10 30 NEWTON 68 96 74 96 / 50 30 30 30 ELDORADO 68 95 75 96 / 60 20 40 30 WINFIELD-KWLD 70 97 77 98 / 50 20 40 20 RUSSELL 65 93 70 90 / 50 30 10 30 GREAT BEND 66 96 70 92 / 60 30 10 30 SALINA 68 95 76 94 / 60 30 20 20 MCPHERSON 67 96 74 95 / 60 30 10 30 COFFEYVILLE 72 94 76 94 / 50 20 30 10 CHANUTE 69 93 76 93 / 60 20 30 20 IOLA 69 93 75 92 / 60 20 30 20 PARSONS-KPPF 71 94 76 94 / 60 20 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 3:42 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT SAT JUN 18 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 342 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE STRONG TO SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE REGION AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL INITIATION WILL BE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY HEAVY RAIN ARE THE MAIN THREATS FROM THESE STORMS. ANOTHER AREA OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS AS STORMS MOVE IN FROM THE HIGH PLAINS AFTER THE SUN SETS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF HIGHWAY 14. ONCE AGAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT. AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH THE AREA. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT STORMS SYSTEM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE AREA. ESPECIALLY ALONG AND SOUTH OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/ADK/RHE
In the hours before
Local storm report, Jun 18, 6:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL ARKANSAS CITY 37.07N 97.04W
06/18/2011 E0.88 INCH COWLEY KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 18, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 W MAPLE CITY 37.05N 96.82W
06/18/2011 E1.00 INCH COWLEY KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 18, 6:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 6 W MAPLE CITY 37.05N 96.88W
06/18/2011 E0.50 INCH COWLEY KS TRAINED SPOTTER
&&
SGSLocal storm report, Jun 18, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 4 WNW BURDEN 37.34N 96.82W
06/18/2011 E1.00 INCH COWLEY KS EMERGENCY MNGR
&&
SGSLocal storm report, Jun 18, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG ARKANSAS CITY 37.07N 97.04W
06/18/2011 COWLEY KS EMERGENCY MNGR
REPORTS OF POWER OUTAGAGES IN ARKANSAS CITY.
&&
SGSLocal storm report, Jun 18, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ARKANSAS CITY 37.07N 97.04W
06/18/2011 COWLEY KS EMERGENCY MNGR
REPORTS OF POWER OUTAGAGES IN ARKANSAS CITY.
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 59 min |
| Jun 17, 8:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 22 min |
| Jun 17, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 56 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 64 min |
| Jun 17, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 17, 9:15 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 5 hr |
| Jun 17, 9:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 56 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Sedgwick | 57 min |
| Jun 17, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 53 min |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 66 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 67 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 61 min |
| Jun 17, 11:12 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 43 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 58 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jun 18, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 43 min |
| Jun 18, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 55 min |
| Jun 18, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 18, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| Jun 18, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Reno, Rice | 65 min |
| Jun 18, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 39 min |
| Jun 18, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 44 min |
| Jun 18, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 39 min |
| Jun 18, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 29 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 60 min |
| Jun 18, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 62 min |
| Jun 18, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.